alexa Higher Risk of Severe Drug-Induced Liver Injury among Hispanic HIV-Infected Patients after Initiation of Highly Active Antiretroviral Therapy.
Infectious Diseases

Infectious Diseases

Journal of AIDS & Clinical Research

Author(s): Lamar ZS, Nnez M

Abstract Share this page

Abstract BACKGROUND: Little is known about differences across ethnicities in the development of drug-induced liver injury (DILI) after highly active antiretroviral therapy (HAART) initiation. METHODS: This is a retrospective, longitudinal, comparative, pilot study. DILI within the first year of HAART was evaluated in 50 HIV-infected Hispanics without viral hepatitis who initiated HAART between 2000 and 2009. It was compared to white and black patients (1:1:1) matched by age and CD4 counts. RESULTS: HAART-related DILI of any grade occurred in 30 of 150 (20\%) patients and was associated with nonnucleoside reverse transcriptase inhibitor (NNRTI) use (OR 4.49 [95\%CI 1.5-13.8]). Severe DILI was significantly more frequent among Hispanics compared to other groups (6\% vs. 0\%; P = .04). Of the 3 patients with severe DILI, 2 underwent liver imaging and had hepatic steatosis. CONCLUSIONS: Severe DILI within the first year of HAART initiation was infrequent and restricted to Hispanics. Additional studies are needed to determine if fatty liver is involved in the excess of severe DILI observed in this group. This article was published in J Int Assoc Physicians AIDS Care (Chic) and referenced in Journal of AIDS & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords